MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PEEK VERT BODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE PEEK VERT BODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2990826
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a cage for a lumbar discectomy.It was reported that when the surgeon completed the lumbar discectomy and then prepared to implant the cage, he put the cage on the cage holder and punched into the l4-5, the cage was broken at the cage holder and cage connect place.The implant broke and there were no fragments of the implant remaining in the patient body.There were no patient symptoms or complications as a result of the event.The pre-op diagnosis was lumbar ddd.Levels implanted were l4-l5.Date of implant and explant was (b)(6) 2020.The device was explanted.The product was replaced by a medtronic product.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
H3: product analysis found that visual review identified that a ~3mm portion of the top face of the implant, which interfaces directly with the inserter.Witness marks noted on the top face of the implant, consistent with significant force during attempted implantation.The above observations are consistent with brittle overload during attempted implantation.H6: analysis resulted in change in eval.Code- method and eval.Code- result.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE PEEK VERT BODY SPACER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10324762
Report Number1030489-2020-00973
Device Sequence Number11394460
Product Code MAX
UDI-Device Identifier00613994291035
UDI-Public00613994291035
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2990826
Device Catalogue Number2990826
Device Lot NumberH5595034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date10/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1